Alert archive / Maine / Small Craft Advisories in 2019

Small Craft Advisory 21, NWS Caribou, ME

March 1, 2019

NWS Caribou, ME issued this small craft advisory at Mar 1, 2019, 3:08 PM EST. It took effect at Mar 2, 2019, 3:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2019, 3:08 PM EST (20:08 UTC)
In effect from
Mar 2, 2019, 3:00 PM EST
Expired
Mar 3, 2019, 5:00 AM EST
In force
14 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

753 
WHUS71 KCAR 012008
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
308 PM EST Fri Mar 1 2019

ANZ050>052-020400-
/O.NEW.KCAR.SC.Y.0021.190302T2000Z-190303T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
308 PM EST Fri Mar 1 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SATURDAY TO 5 AM EST
SUNDAY...

The National Weather Service in Caribou has issued a Small Craft
Advisory, which is in effect from 3 PM Saturday to 5 AM EST
Sunday.

* WINDS AND SEAS...Northeast winds 15 to 20 kt with gusts up to 
  30 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
7 follow-up statements
521 
WHUS71 KCAR 020108
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
808 PM EST Fri Mar 1 2019

ANZ050>052-021200-
/O.CON.KCAR.SC.Y.0021.190302T2000Z-190303T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
808 PM EST Fri Mar 1 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO
5 AM EST SUNDAY...

* WINDS AND SEAS...Northeast winds 15 to 20 kt with gusts up to 
  30 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

VJN
391 
WHUS71 KCAR 020829
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
329 AM EST Sat Mar 2 2019

ANZ050>052-021630-
/O.CON.KCAR.SC.Y.0021.190302T2000Z-190303T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
329 AM EST Sat Mar 2 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 5 AM EST SUNDAY...

* WINDS AND SEAS...Northeast winds 15 to 20 kt with gusts up to 30
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

CB
792 
WHUS71 KCAR 021104
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
604 AM EST Sat Mar 2 2019

ANZ050>052-021915-
/O.CON.KCAR.SC.Y.0021.190302T2000Z-190303T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
604 AM EST Sat Mar 2 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 5 AM EST SUNDAY...

* WINDS AND SEAS...Northeast winds 15 to 20 kt with gusts up to 
  30 kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
801 
WHUS71 KCAR 021631
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1131 AM EST Sat Mar 2 2019

ANZ050>052-030045-
/O.CON.KCAR.SC.Y.0021.190302T2000Z-190303T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1131 AM EST Sat Mar 2 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 5 AM EST SUNDAY...

* WINDS AND SEAS...Northeast winds 15 to 20 kt with gusts up to 
  30 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
340 
WHUS71 KCAR 022018
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
318 PM EST Sat Mar 2 2019

ANZ050>052-030500-
/O.CON.KCAR.SC.Y.0021.000000T0000Z-190303T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
318 PM EST Sat Mar 2 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WINDS AND SEAS...Northeast winds 15 to 20 kt with gusts up to 
  30 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
530 
WHUS71 KCAR 030353
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1053 PM EST Sat Mar 2 2019

ANZ050>052-031000-
/O.CON.KCAR.SC.Y.0021.000000T0000Z-190303T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1053 PM EST Sat Mar 2 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WINDS AND SEAS...Northeast winds 10 to 20 kt with gusts up to 30
  kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

Norcross
185 
WHUS71 KCAR 031005
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
505 AM EST Sun Mar 3 2019

ANZ050-051-031400-
/O.EXP.KCAR.SC.Y.0021.000000T0000Z-190303T1000Z/
/O.NEW.KCAR.SC.Y.0022.190303T1005Z-190303T1400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
505 AM EST Sun Mar 3 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

The National Weather Service in Caribou has issued a Small Craft 
Advisory, which is in effect until 9 AM EST this morning.

* WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 25 
  kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ052-031115-
/O.EXP.KCAR.SC.Y.0021.000000T0000Z-190303T1000Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
505 AM EST Sun Mar 3 2019

...SMALL CRAFT ADVISORY HAS EXPIRED...

The wind and seas are expected to remain below small craft
advisory levels today.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 11:35 AM EST, 3 hours 33 minutes earlier.

Area forecast discussion, Mar 1, 11:35 AM EST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1135 AM EST Fri Mar 1 2019

.SYNOPSIS...
High pressure will crest over Maine tonight, with dry
conditions. Weak low pressure will track south of the Gulf of
Maine Saturday night. A stronger system will approach from the
southwest Sunday night into Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
11:30 AM Update...Raised temps a couple degrees over the north
and made the sky clear with no clouds sighted on satellite.
Otherwise, the forecast remains on track with no major update
needed.

Prev Discussion: Another dry and mostly sunny day expected
across the region, with a few high clouds passing by. The far
north may see more in the way of clouds early on with moisture
passing to the north. Otherwise, another below normal day
temperature wise.

High pressure will crest over Maine, with some low level winds
picking up in the mid-afternoon hours. These will slacken into
the evening. High clouds begin to thicken and lower ahead of
low pressure passing to the southeast tonight.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
High pressure across northern ME at 12Z Sat retreats east. Low
pres moving off the NJ coast will pass just southeast of Cape
Cod Sat afternoon and east of Halifax late Sat night. Clouds
will increase Sat with snow inching north into southern Maine.
The snow will be fighting drier air to the north. Some light
snow may work north across parts of the Down East Region and
Central Highlands during the afternoon, while it remain dry
across the Northern half of the FA. There are still some model
differences with the NAM keeping just about all of the QPF
offshore, and the ECMWF just grazing the coast. The GFS and
Canadian are further north with their QPF and light snow. Some
light snow is possible across most of the FA Sat night as the
low passes to our south and a surface trough crosses the area.
Any snow accumulations look light and under an inch for most
areas. The best chance of an inch of snow will be Down East.
Sunday will feature more clouds than sun in the north with a few
snow showers and a partly sunny sky Down East. Temperatures
will be seasonable with highs in the upper 20s north to the mid
30s Down East.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The main concern is for a stronger low that may affect the region
later Sun night and Mon. The latest 00z GFS takes the low off
the Mid Atl coast Mon with the low intensifying and passing east
of Nova Scotia by 00z Tue. This track would just brush the Down
East region with a couple inches of snow while it remains dry
to the north. The 12Z/28th ECMWF took the low right up the Bay
of Fundy and would bring a significant snowstorm to the FA, with
perhaps enough warm air making it to coastal areas for snow to
change to rain for a time as the low approaches. The 00z/1st
ECMWF was little changed from its previous run. The 00z NAM is
more in line with the ECMWF, and the Canadian is more or less in
between the GFS and ECMWF taking the low just south of Nova
Scotia. A review of the 00z GFS and ECMWF ensembles shows a
large spread in solutions, which leads to low confidence. The
GFS ensemble mean is even a bit further south than the
operational run. The ECMWF ensembles are split with about half
similar to the operational run and further north with the low,
and about half are further south like the GFS and its ensemble
mean. Certainly the Down East region has the highest potential
for significant snowfall, and we will have to continue to
closely monitor and refine the forecast during the next couple
of days; but forecaster confidence is unusually low for a day
3-4 system. For now, have gone with low categorical Pops along
the coast with likely Pops inland, expect just high chance in
the far north in the Saint John Valley. Once this low moves out
generally dry and cold weather for Tuesday though Thursday,
although a few snow showers are possible, mainly across the far
north and Mountains. Temperatures will be more typical of mid-
late January than early March with mostly teens and low 20s for
highs in the north and low to mid 20s Down East. Lows will drop
below zero in most northern locations at night, and with any
clearing it could get quite cold.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR conditions expected through tonight across all
terminals.

SHORT TERM: Ceilings will likely lower to MVFR from south to north
across the region Sat with IFR possible in -sn at the Down East
terminals during the afternoon.  IFR to low end MVFR expected Sat
night in areas of -sn. MVFR to VFR Sun, with the best chance of
MVFR at the Aroostook County terminals. Forecast confidence is
low for Sun night and Mon as a strengthening storm system passes
to the south. There is a good chance of LIFR to IFR Down East
in snow, but in the north conditions could lower to LIFR to IFR
if the snow works north, or could remain VFR if the bulk of the
snow remains south of the Aroostook County terminals. Continue
to monitor the latest forecast as there is very low forecast
confidence Mon, especially at the northern terminals from KHUL
north to KFVE. Once the storm pulls out mostly VFR Tue Down
East, and MVFR to VFR at the Aroostook County terminals. Gusty
wind and blowing snow are possible Mon night into Tue.

&&

.MARINE...
NEAR TERM: Winds and waves will remain below SCA through
tonight. Winds have been decreasing early this morning, but a
few gusts could approach 20kts this evening. Winds again slacken
tonight.

SHORT TERM: Potential for SCA conditions Sat afternoon into Sat
night as low pres passes south and then east of the waters. A
higher degree of uncertainty for Mon as low pres passes near or
south of the waters. A SCA is likely, but gales are certainly
possible; but it will depend on the eventual track of the low
which remains uncertain at this time.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Cornwell/MCB
Short Term...CB
Long Term...CB
Aviation...Cornwell/CB
Marine...Cornwell/CB
Hazardous weather outlook, Mar 1, 4:10 AM EST, 10 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
410 AM EST Fri Mar 1 2019

MEZ001>006-010-011-015>017-029>032-020915-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
410 AM EST Fri Mar 1 2019

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

An area of low pressure is expected to pass south of the area Monday.
There is the potential for significant snow accumulation, especially
across the Down East Region, however, uncertainty remains high at
this time. Please continue to monitor the latest forecasts from the
National Weather Service

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-020915-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
410 AM EST Fri Mar 1 2019

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gales are possible Monday, depending on the track of a storm system
that is expected to pass near or south of the waters.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Small Craft Advisories in Maine, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.